Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2011, 6:37 PM CDT for 4 counties in Iowa. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 6:37 PM CDT (23:37 UTC)
- Expired
- May 11, 2011, 7:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 22 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 6:54 PM CDT | TSTM WND GST 60 | Cumming, IA | OBSERVER MEASURED 60MPH WIND GUST... |
| May 11, 6:55 PM CDT | TSTM WND GST 55 | Urbandale, IA | AT THE INTERSECTION OF 70TH AND TWANA STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KDMX 112337
SVRDMX
IAC049-121-153-181-120030-
/O.NEW.KDMX.SV.W.0051.110511T2337Z-110512T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHEASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
POLK COUNTY IN CENTRAL IOWA...
NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 730 PM CDT
* AT 636 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST
OF DE SOTO TO 7 MILES SOUTHWEST OF NORWALK TO 9 MILES WEST OF
INDIANOLA...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
DES MOINES...NORWALK...WEST DES MOINES...WAUKEE...CLIVE...WINDSOR
HEIGHTS...URBANDALE...GRIMES...PLEASANT HILL...JOHNSTON...
ALTOONA...ANKENY...POLK CITY...BONDURANT...CUMMING...SPRING HILL...
DES MOINES INT AIRPORT...SAYLORVILLE...ANKENY AIRPORT AND
SAYLORVILLE LAKE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 53 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
&&
LAT...LON 4127 9380 4138 9387 4142 9405 4186 9364
4186 9335 4165 9335
TIME...MOT...LOC 2338Z 218DEG 44KT 4148 9394 4146 9378
4137 9372
WIND...HAIL 60MPH <.75IN
$$
COGIL3 follow-up statements
179
WWUS53 KDMX 112357
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
657 PM CDT WED MAY 11 2011
IAC049-121-153-181-120030-
/O.CON.KDMX.SV.W.0051.000000T0000Z-110512T0030Z/
WARREN IA-POLK IA-MADISON IA-DALLAS IA-
657 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DALLAS...NORTHEASTERN MADISON...POLK AND NORTHWESTERN WARREN COUNTIES
UNTIL 730 PM CDT...
AT 655 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAUKEE TO WINDSOR
HEIGHTS TO NORWALK...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...URBANDALE...GRIMES...PLEASANT HILL...JOHNSTON...
ANKENY...ALTOONA...BONDURANT...POLK CITY...SAYLORVILLE...ANKENY
AIRPORT...SAYLORVILLE LAKE...MITCHELLVILLE...ELKHART AND ALLEMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 53 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4127 9380 4138 9387 4142 9405 4186 9364
4186 9335 4165 9335
TIME...MOT...LOC 2357Z 217DEG 38KT 4163 9389 4163 9369
4153 9357
WIND...HAIL 60MPH <.75IN
$$
COGIL249
WWUS53 KDMX 120019
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
719 PM CDT WED MAY 11 2011
IAC049-121-120028-
/O.CAN.KDMX.SV.W.0051.000000T0000Z-110512T0030Z/
MADISON IA-DALLAS IA-
719 PM CDT WED MAY 11 2011
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 114 AND 121.
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS AND
NORTHEASTERN MADISON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4146 9379 4160 9379 4160 9381 4167 9382
4186 9364 4186 9335 4165 9335 4137 9368
TIME...MOT...LOC 0018Z 217DEG 38KT 4181 9371 4181 9351
4171 9339
$$
IAC153-181-120030-
/O.CON.KDMX.SV.W.0051.000000T0000Z-110512T0030Z/
WARREN IA-POLK IA-
719 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
NORTHWESTERN WARREN COUNTIES UNTIL 730 PM CDT...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM POLK CITY TO ANKENY TO BONDURANT...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ALLEMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
&&
LAT...LON 4146 9379 4160 9379 4160 9381 4167 9382
4186 9364 4186 9335 4165 9335 4137 9368
TIME...MOT...LOC 0018Z 217DEG 38KT 4181 9371 4181 9351
4171 9339
WIND...HAIL 60MPH <.75IN
$$
LEE665
WWUS53 KDMX 120029
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT WED MAY 11 2011
IAC153-181-120039-
/O.EXP.KDMX.SV.W.0051.000000T0000Z-110512T0030Z/
WARREN IA-POLK IA-
729 PM CDT WED MAY 11 2011
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 122 AND 149.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 102.
THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14.
...THE SEVERE THUNDERSTORM WARNING FOR POLK AND NORTHWESTERN WARREN
COUNTIES WILL EXPIRE AT 730 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 4146 9379 4160 9379 4160 9381 4167 9382
4186 9364 4186 9335 4165 9335 4137 9368
TIME...MOT...LOC 0029Z 217DEG 38KT 4190 9361 4190 9341
4180 9329
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:13 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 4:13 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT WED MAY 11 2011 .SHORT TERM /TONIGHT/... PARENT SURFACE LOW PRESSURE LOCATED OF WESTERN KANSAS WITH THE SURFACE BOUNDARY EXTENDING UP THROUGH SOUTHEAST NE AND INTO WEST CENTRAL IOWA HAS BEEN THE FOCUS FOR THUNDERSTORM ACTIVITY THIS AFTERNOON. THE LACK OF SHEAR AVAILABLE HAS BEEN A PROBLEM KEEPING STORMS BETTER ORGANIZED. THERE IS SOME DECENT EFFECTIVE SRH AVAILABLE...ROUGHLY 200 M2/S2 ACROSS SOUTH CENTRAL IOWA AND COMBINED WITH MUCAPE 2000-3000J/KG HAS BEEN ENOUGH TO PROVIDE SOME ROTATION WITHIN THE UPDRAFT FOR STORMS IN THE SOUTHWEST CWA. TORNADO THREAT LOOKS TO DIMINISH QUICKLY ONCE THE SUN SETS THIS EVENING. NEXT...LLJ INCREASES OVERNIGHT WITH THE DEPTH OF MOISTURE THROUGH THE COLUMN INCREASING AS WELL. THE HEAVIEST RAIN LOOKS TO BE FOCUSED ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH THE SURFACE BOUNDARY SHIFTING SLIGHTLY NORTHWARD. PW VALUES NEAR 1.5 INCHES OVERNIGHT AND WARM CLOUD TOPS NEARLY 11000 FEET...SO CANNOT RULE OUT THE FLASH FLOOD THREAT AND HAIL THREAT OVERNIGHT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... SFC BOUNDARY WILL BE SAGGING SLOWLY SOUTH THROUGH NRN AND CENTRAL IA ON THURSDAY. CONVECTION WILL LINGER OVER NORTH CENTRAL IA IN THE MORNING THEN SHOULD HAVE A PERIOD OF DRY WEATHER. CONVECTION SHOULD REFIRE ALONG THE BOUNDARY BY MID TO LATE AFTERNOON AS THE UPPER LOW APPROACHES FROM THE WEST. SHOULD HAVE STRONG INSTABILITIES IN PLACE IN BY THE AFTERNOON AS MID LEVEL COOLING COMMENCES CREATING HIGH LOW TO MID LEVEL LAPSE RATES...RESULTING IN FAT CAPES AND GOOD LARGE HAIL POTENTIAL. CONDITIONS REMAIN FAVORABLE FOR LANDSPOUT OVER WEST CENTRAL TO CENTRAL IOWA NEAR THE TRIPLE POINT. THIS WOULD BE NON-SUPERCELL TORNADO POTENTIAL. ANY INSTANCES SHOULD BE ISOLATED BUT THE THREAT IS THERE NONETHELESS. IT WILL BE MUCH COLDER ON FRIDAY WITH SHOWER CHANCES ENDING FROM NW TO SE. MORE CONFIDENCE FOR UPPER LOW PROGRESSION OVER THE WEEKEND AS THE INITIAL UPPER LOW DIVES IN TO THE OHIO VALLEY ON SATURDAY ONLY TO BE FOLLOWED BY A STRONGER UPPER LOW LATE SATURDAY INTO SUNDAY. IT WILL BE COOL ON SATURDAY AND SHOULD BE MOSTLY DRY EXCEPT FOR SHOWERS REACHING THE NORTH LATE. THIS SCENARIO WOULD SUPPORT A COOL AND WET SUNDAY AND SUNDAY NIGHT WITH PRECIPITATION SPREADING FROM NORTH TO SOUTH AS THE UPPER LOW DROPS SOUTH. THE LOW WILL PULL OFF TO THE SOUTHEAST ON MONDAY THOUGH COOL CYCLONIC FLOW WILL PERSIST THROUGH THE REMAINDER OF THE EXTENDED. && .AVIATION...11/18Z SCATTERED TS ARE DIMINISHING EARLY THIS AFTERNOON IN THE CENTRAL IOWA...WITH TS BACK BUILDING ACROSS THE SOUTHWEST. CURRENT STORM MOTION LOOKS TO BE NORTHEAST AND MISS DSM/FOD ATTM. KEPT WITH MENTION OF CB THROUGH THE AFTERNOON. WITH STRONGER SHORTWAVE PUSHING EAST TONIGHT...MENTIONED MVFR CIGS/VIS OVERNIGHT FOR RAIN. COULD SEE IFR CONDITIONS BUT TIMING AND PLACEMENT OF STORMS ARE STILL QUESTIONABLE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PODRAZIK LONG TERM...DONAVON AVIATION...PODRAZIK
Hazardous weather outlook, May 11, 3:31 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 331 PM CDT WED MAY 11 2011 IAZ044>050-057>062-070>075-081>086-092>097-122045- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 331 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THROUGH SUNSET. THE THREAT FOR TORNADOES WILL DIMINISH AROUND SUNSET...BUT THE LARGE HAIL AND DAMAGING WIND THREAT WILL CONTINUE INTO THE NIGHTTIME HOURS. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS AND MAY LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EARLY EVENING HOURS AND POSSIBLY AGAIN OVERNIGHT INTO THURSDAY. IAZ004>007-015>017-023>028-033>039-122045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 331 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING THEN AGAIN OVERNIGHT TONIGHT.A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN ON THURSDAY.
In the hours before
Local storm report, May 11, 5:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 4 NNW CRESTON AIRPORT 41.07N 94.39W
05/11/2011 E1.00 INCH UNION IA EMERGENCY MNGR
QUARTER HAIL AND 40-50 MPH WINDS AT 160TH AND HIGHWAY 25.
&&
SMALLLocal storm report, May 11, 6:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 WSW NODAWAY 40.93N 94.91W
05/11/2011 ADAMS IA LAW ENFORCEMENT
ADAMS COUNTY LAW ENFORCEMENT REPORTED RAILROAD TRACKS
WASHED OUT BETWEEN TRACK MILE MARKERS 423 AND 424.
0430 PM FLASH FLOOD 2 NE NODAWAY 40.96N 94.87W
05/11/2011 ADAMS IA LAW ENFORCEMENT
WATER OVER CHESTNUT AVE BETWEEN 240TH AND 250TH STREET.
0430 PM FLASH FLOOD NODAWAY 40.94N 94.90W
05/11/2011 ADAMS IA LAW ENFORCEMENT
SEVERAL PLACES THROUGHOUT NODAWAY WITH 6 INCHES OF WATER
FLOWING OVER ROADS AND INUNDATING HOUSES AND BUSINESSES.
0532 PM FLASH FLOOD 4 WNW LENOX 40.90N 94.64W
05/11/2011 ADAMS IA LAW ENFORCEMENT
ADAMS COUNTY LAW ENFORCEMENT REPORTED ADAMS-TAYLOR COUNTY
LINE ROAD WAS IMPASSIBLE BETWEEN POPLAR AVE AND ORANGE
AVE.
&&
PODRAZIKLocal storm report, May 11, 6:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST ENE KELLERTON 40.71N 94.05W
05/11/2011 E60 MPH RINGGOLD IA COCORAHS
OBSERVER REPORTED WIND GUSTS AT LEAST 60 MPH HEAVY RAIN
BLOWING HORIZONTALLY.
&&
FBOKSALocal storm report, May 11, 6:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL CROMWELL 41.04N 94.46W
05/11/2011 E1.00 INCH UNION IA AMATEUR RADIO
QUARTER SIZE HAIL
0559 PM FLASH FLOOD 5 S CRESTON 40.99N 94.36W
05/11/2011 UNION IA AMATEUR RADIO
4IN OF RAIN WITH FLASH FLOODING IN LOW LYING AREAS
&&
JBEITLICLocal storm report, May 11, 6:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 5 NNE GRAND RIVER 40.88N 93.91W
05/11/2011 E60 MPH DECATUR IA TRAINED SPOTTER
SPOTTER REPORTED AT LEAST 60 MPH WIND. WIND BLOWING RAIN
HORIZONTALLY AND STRONGLY SHOOK THEIR VEHICLE.
&&
FBOKSALocal storm report, May 11, 6:32 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM TSTM WND GST WINTERSET 41.34N 94.02W
05/11/2011 E65 MPH MADISON IA LAW ENFORCEMENT
60 TO 70 MPH WINDS NEAR THE TOWN OF WINTERSET...
&&
JBEITLICThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:43 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 47 min |
| May 11, 2:05 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 55 min |
| May 11, 2:22 PM CDT | Tornado Warning | DMX | Adams | 23 min |
| May 11, 2:43 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| May 11, 2:51 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 39 min |
| May 11, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 11, 4:11 PM CDT | Tornado Warning | DMX | Adams, Taylor | 49 min |
| May 11, 4:42 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| May 11, 4:50 PM CDT | Tornado Warning | DMX | Adams, Union | 40 min |
| May 11, 4:57 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 38 min |
| May 11, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 43 min |
| May 11, 5:42 PM CDT | Tornado Warning | DMX | Union | 33 min |
| May 11, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Ringgold, Warren | 46 min |
| May 11, 6:03 PM CDT | Flash Flood Warning | DMX | Union | 6 hr |
| May 11, 6:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 54 min |
| May 11, 6:42 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Warren | 48 min |
| May 11, 6:46 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.